MAUDE Adverse Event Report: COOK INC THAL-QUICK ABSCESS DRAINAGE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK ABSCESS DRAINAGE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reporter occupation: lead tech.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient had a thal-quick abscess drainage set placed for chest tube drainage.Twelve days later, the device was replaced due to " the phalange bonding on the drain" separating, causing the phalange to rotate.No issues were noted during the procedure.No resistance was felt during insertion or removal of any of the components.No other adverse effects were reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation parkview regional med.Ctr., in the united states, informed cook on (b)(6) 2021 of an incident involving a thal-quick abscess drainage set, rpn: tqas-2400-j from lot# 13259669.The complainant reported that the device was replaced due to the phalange bonding on the drain separating and rotating on (b)(6) 2021.The device was in place for 12 days before it failed.There was no resistance felt during insertion or removal.The patient reportedly experienced no adverse effects due to this incident.A review of the documentation including the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions and quality control of the product was conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) demonstrated that the risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record (dhr) for lot 13259669 found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with this lot number.As there are no related nonconformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The product ifu, t_tqas_rev9 ¿thal-quick abscess drainage sets,¿ provides the following information to the user related to the reported failure mode: instructions for use ¿9.To prepare the drainage catheter assembly for insertion, fully advance the coaxial catheter inserter into the drainage catheter until its hub is locked into position.10.Advance the drainage catheter/inserter assembly over the wire guide and into the abscess cavity.Note: to facilitate introduction, rotate the drainage catheter/inserter assembly during advancement over the wire guide.11.Remove the catheter inserter and wire guide.12.Aspirate abscess cavity contents through the drainage catheter.¿ based on the information provided, no returned product and the results of our investigation, it was concluded that the root cause of the failure could be attributed to a component failure without design or manufacturing deficiency.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
THAL-QUICK ABSCESS DRAINAGE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11468051
Report Number1820334-2021-00923
Device Sequence Number3471460
Product Code GBX
UDI-Device Identifier00827002063488
UDI-Public(01)00827002063488(17)230728(10)13259669
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2023
Device Model NumberN/A
Device Catalogue NumberTQAS-2400-J
Device Lot Number13259669
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown